Alert archive / Oklahoma / Flash Flood Warnings in 2024

Flash Flood Warning 31, NWS Tulsa, OK

August 15, 2024Wagoner County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Aug 15, 2024, 10:31 PM CDT for Wagoner County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2024, 10:31 PM CDT (03:31 UTC)
Expired
Aug 16, 2024, 1:45 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Wagoner County, OK

The radar

The Tulsa radar (KINX), 23 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2024-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1966 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2024-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1966 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
2222 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted.

754 
WGUS54 KTSA 160331
FFWTSA
OKC145-160645-
/O.NEW.KTSA.FF.W.0031.240816T0331Z-240816T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1031 PM CDT Thu Aug 15 2024

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  West Central Wagoner County in northeastern Oklahoma...

* Until 145 AM CDT.

* At 1031 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. The expected rainfall rate is 2 to 3 inches in 1 
  hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Broken Arrow...                    Coweta...
  Oneta...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3604 9568 3599 9565 3595 9568 3596 9575
      3597 9576 3598 9576 3604 9576 3605 9576
      3605 9573

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR

$$

Lacy

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 7:33 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Aug 15, 7:33 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
733 PM CDT Thu Aug 15 2024

...New UPDATE...

.UPDATE...
Issued at 733 PM CDT Thu Aug 15 2024

Widely scattered storms developed during the late afternoon across
northeast OK, mainly near Tulsa. The environment is very favorable
for downburst winds, with high PWATs and DCAPE. The current
activity should wane around or after sunset. However, more
development is expected later tonight as the LLJ picks up, with
the most likely location from far NE OK into NW AR. While severe
downburst threat will be waning, some potential for storms to
train could lead to locally heavy rainfall. Update sent to update
PoPs with latest data and to insert severe wording into zones in
the svr watch.

Lacy

&&

.SHORT TERM...
(Tonight)
Issued at 210 PM CDT Thu Aug 15 2024

Weak front currently extends from south central KS into SW OK
with a plume of elevated moisture and isolated convection
remaining draped across across NE OK. Guidance remains in good
agreement in scattered storms developing along the frontal
boundary and also expanding within the mid level moist axis as the
approaching mid level passes the region through the evening.
Effective shear values support some stronger multicell to brief
supercell structure and the strongest storms will be capable of
both hail and locally damaging downburst winds. Storm coverage is
likely to peak by mid evening with a gradual decrease while
focusing more eastward within the strengthening overnight low
level jet.

&&

.LONG TERM...
(Friday through Thursday)
Issued at 211 PM CDT Thu Aug 15 2024

Dangerous heat index / wet bulb globe temps are likely to continue
tomorrow. Uncertainties are somewhat higher tomorrow regarding
temp and dewpoint trends pending the coverage and duration of
tonight's convection. A weak sfc boundary is likely to align
across SE OK by mid afternoon and isolated storms are possible in
vicinity of this boundary. Additional storms are expected to
develop across KS and spread southeastward into NE OK by late
afternoon or early evening. This storms will be accompanied by a
stronger corridor of winds aloft and are likely to maintain a risk
of severe weather as they spread southeastward into E OK / NW AR.
As the severe risk wanes by late evening, the developing low
level jet will be orthogonal to the remnant cold pool and there is
potential for a localized area of heavier rainfall totals to
develop through Saturday morning.

Hot and humid conditions will continue into the weekend and
additional heat advisories and/or warnings may be needed.
However, the general trend should be for high temps to cool
slightly as the upper ridge axis shifts more westward. This may
also allow slightly drier air to spread into parts of the region
while also maintaining low chances for daily showers and storms.

&&

.AVIATION...
(00Z TAFS)
Issued at 640 PM CDT Thu Aug 15 2024

Scattered thunderstorms will persist this evening across NE OK and
potentially into NW AR between 04-08z. Strongly considered TEMPO
groups for TSRA and gusty winds this evening across NE OK sites.
However, given scattered nature of storms, will hold off for now
and amend if required. Strongest storms will be capable of
producing strong downbursts and locally strong sfc gusts
potentially exceeding 50 kts. Storms and associated outflow
boundaries will produce variable winds overnight, especially for
NE OK & NW AR sites. VFR conditions are expected areawide
thereafter and for the remainder of the period. Southerly winds
increase again tomorrow morning and afternoon. Additional
scattered thunderstorm development is forecast across NE OK after
00z tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  99  75  99 /  40  20  30  10
FSM   78 100  78  99 /  10  20  20  20
MLC   77  99  76  99 /  10  20  10  10
BVO   71  98  70  98 /  40  20  50  10
FYV   74  98  72  96 /  40  20  40  30
BYV   73  98  70  94 /  50  20  50  30
MKO   75  98  75  97 /  20  20  30  20
MIO   72  97  70  94 /  50  20  60  20
F10   74  99  75  99 /  20  10  20  10
HHW   78 100  76 102 /  10  20  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ049-053>059-062-
     063-068-069-073-075.

     Heat Advisory from noon to 9 PM CDT Friday for OKZ049-053>059-
     062-063-068-069-073-075.

     Excessive Heat Warning until 9 PM CDT this evening for OKZ060-
     061-064>067-070>072-074-076.

     Excessive Heat Warning from noon to 9 PM CDT Friday for OKZ060-
     061-064>067-070>072-074-076.

AR...Heat Advisory until 9 PM CDT this evening for ARZ001-002-010-011.

     Heat Advisory from noon to 9 PM CDT Friday for ARZ001-002-010-
     011.

     Excessive Heat Warning until 9 PM CDT this evening for ARZ019-
     020-029.

     Excessive Heat Warning from noon to 9 PM CDT Friday for ARZ019-
     020-029.

&&

UPDATE...30
SHORT TERM...07
LONG TERM....07
AVIATION...43
Hazardous weather outlook, Aug 15, 9:11 PM CDT, 1 hour 20 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
911 PM CDT Thu Aug 15 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
911 PM CDT Thu Aug 15 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Isolated to scattered thunderstorms are expected to continue late
this evening and early overnight. The environment is favorable
for severe downburst winds from any sustained surface based storms
that can get going. Storms may also produce hail up to the size
of quarters and locally heavy rainfall. Convection will gradually
weaken late this evening and early overnight with loss of daytime
heating.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY THROUGH SUNDAY...Thunderstorm Potential...Dangerous Heat Potential.
MONDAY...Thunderstorm Potential.
TUESDAY AND WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
A secondary uptick in storm coverage and severe potential will be
Friday afternoon and evening as storms move into the region from
Kansas. Outside of any relief from rain and storms, dangerous
heat will persist through the weekend. Relatively cooler temps are
expected next week as the upper ridge shifts west away from the
region.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 15, 9:34 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
934 PM CDT Thu Aug 15 2024

OKZ059-064-160300-
Pawnee OK-Creek OK-
934 PM CDT Thu Aug 15 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CREEK AND
SOUTHEASTERN PAWNEE COUNTIES THROUGH 1000 PM CDT...

At 934 PM CDT, Doppler radar indicated a strong thunderstorm near
Yale, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Oilton...                         Jennings...
Terlton...                        Silver City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.

&&

LAT...LON 3617 9677 3626 9640 3599 9635 3599 9662
      3616 9662 3616 9677
TIME...MOT...LOC 0234Z 260DEG 17KT 3609 9667

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 15, 9:43 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
943 PM CDT Thu Aug 15 2024

OKZ060-067-160315-
Tulsa OK-Wagoner OK-
943 PM CDT Thu Aug 15 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL WAGONER AND EAST
CENTRAL TULSA COUNTIES THROUGH 1015 PM CDT...

At 943 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Broken Arrow, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Broken Arrow...                   Coweta...
Oneta...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.

&&

LAT...LON 3594 9582 3608 9580 3606 9561 3588 9564
TIME...MOT...LOC 0243Z 277DEG 9KT 3599 9576

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 15, 9:48 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
948 PM CDT Thu Aug 15 2024

OKZ054-059-060-064-160330-
Tulsa OK-Osage OK-Pawnee OK-Creek OK-
948 PM CDT Thu Aug 15 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OSAGE...
NORTHWESTERN CREEK...SOUTHEASTERN PAWNEE AND WEST CENTRAL TULSA
COUNTIES THROUGH 1030 PM CDT...

At 948 PM CDT, Doppler radar indicated a strong thunderstorm over
Terlton, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Cleveland...                      Mannford...
Oilton...                         Jennings...
Westport...                       Osage...
Hallett...                        Terlton...
Keystone State Park...            Walnut Creek State Park...
Silver City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern Oklahoma.

&&

LAT...LON 3604 9662 3630 9662 3637 9619 3607 9617
TIME...MOT...LOC 0248Z 260DEG 17KT 3620 9651

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Aug 15, 10:12 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1012 PM CDT Thu Aug 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 PM     Hail             2 SW Oneta              36.00N 95.74W
08/15/2024  M1.00 Inch       Wagoner            OK   Public

            Report from mPING: Quarter (1.00 in.).

&&
Local storm report, Aug 15, 10:15 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1015 PM CDT Thu Aug 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     Hail             2 W Oneta               36.02N 95.74W
08/15/2024  M1.00 Inch       Wagoner            OK   NWS Employee

&&
Special weather statement, Aug 15, 10:25 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1025 PM CDT Thu Aug 15 2024

OKZ060-064>066-160400-
Tulsa OK-Okmulgee OK-Okfuskee OK-Creek OK-
1025 PM CDT Thu Aug 15 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN CREEK...NORTHWESTERN
OKMULGEE...SOUTH CENTRAL TULSA AND NORTHWESTERN OKFUSKEE COUNTIES
THROUGH 1100 PM CDT...

At 1025 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles northeast of Bristow to 7 miles north of
Welty to 5 miles north of Paden. Movement was east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Bristow...                        Jenks...
Okfuskee...                       Glenpool...
Kiefer...                         Beggs...
Mounds...                         Kellyville...
Slick...                          Welty...
Liberty...                        Mason...

This includes Interstate 44 between mile markers 186 and 206.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northeastern and east central Oklahoma.

&&

LAT...LON 3562 9662 3576 9651 3597 9643 3601 9594
      3573 9603 3552 9622 3555 9662
TIME...MOT...LOC 0325Z 275DEG 30KT 3591 9633 3573 9642 3559 9655

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 7:21 PM CDTSpecial Weather StatementTSATulsa24 min
Aug 15, 7:28 PM CDTSpecial Weather StatementTSACherokee32 min
Aug 15, 7:43 PM CDTSpecial Weather StatementTSARogers47 min
Aug 15, 7:46 PM CDTSpecial Weather StatementTSAOttawa29 min
Aug 15, 7:53 PM CDTSpecial Weather StatementTSAWagoner37 min
Aug 15, 8:01 PM CDTSevere Thunderstorm WarningTSARogers, Wagoner29 min
Aug 15, 8:14 PM CDTSpecial Weather StatementTSACherokee31 min
Aug 15, 8:25 PM CDTSpecial Weather StatementTSAWagoner50 min
Aug 15, 8:33 PM CDTAreal Flood AdvisoryTSARogers3 hr
Aug 15, 8:36 PM CDTSpecial Weather StatementTSAWagoner24 min
Aug 15, 9:02 PM CDTSpecial Weather StatementTSAWagoner28 min
Aug 15, 9:23 PM CDTSpecial Weather StatementTSAWagoner37 min
Aug 15, 9:26 PM CDTAreal Flood AdvisoryTSATulsa, Wagoner3 hr
Aug 15, 9:34 PM CDTSpecial Weather StatementTSAPawnee26 min
Aug 15, 9:43 PM CDTSpecial Weather StatementTSAWagoner32 min
Aug 15, 9:48 PM CDTSpecial Weather StatementTSAPawnee42 min
Aug 15, 9:56 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa49 min
Aug 15, 10:06 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner39 min
Aug 15, 10:22 PM CDTSevere Thunderstorm WarningTSATulsa38 min
Aug 15, 10:25 PM CDTSpecial Weather StatementTSACreek35 min
Aug 15, 10:34 PM CDTSpecial Weather StatementTSATulsa26 min
Aug 15, 10:40 PM CDTAreal Flood AdvisoryTSACreek, Osage, Tulsa3 hr
Aug 15, 10:44 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner46 min
Aug 15, 10:56 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner34 min
Aug 15, 10:58 PM CDTSpecial Weather StatementTSAOkmulgee32 min
Aug 15, 11:05 PM CDTSevere Thunderstorm WarningTSAOkmulgee25 min
Aug 15, 11:25 PM CDTSpecial Weather StatementTSAMcIntosh, Muskogee, Okmulgee, Wagoner50 min
Aug 15, 11:34 PM CDTSpecial Weather StatementTSAWagoner26 min
Aug 15, 11:46 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg and 2 more59 min
Aug 16, 12:11 AM CDTSpecial Weather StatementTSAHaskell, Latimer34 min
Aug 16, 2:05 PM CDTExcessive Heat WarningTSAChoctaw, Craig, Creek, Haskell, Latimer, McIntosh and 11 more31 hr
Aug 16, 2:05 PM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Delaware, Haskell and 7 more31 hr
Aug 16, 3:25 PM CDTSevere Thunderstorm WarningTSAOsage50 min
Aug 16, 4:12 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAOsage, Washington29 min
Aug 16, 4:46 PM CDTSpecial Weather StatementTSACraig29 min

Nearby

Flash Flood Warnings in Oklahoma, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.